Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 61, NWS Mobile, AL

December 24, 2017

NWS Mobile, AL issued this small craft advisory at Dec 24, 2017, 3:29 AM CST. It took effect at Dec 24, 2017, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2017, 3:29 AM CST (09:29 UTC)
In effect from
Dec 24, 2017, 6:00 PM CST
Expired
Dec 25, 2017, 11:53 AM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

255 
WHUS74 KMOB 240929
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
329 AM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

.Winds and seas will increase tonight in the wake of a cold front.
Strong northerly flow and high seas will continue into Monday
morning.

GMZ630>632-650-655-670-675-241800-
/O.NEW.KMOB.SC.Y.0061.171225T0000Z-171225T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
329 AM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to noon CST
Monday. 

* WINDS...Northerly winds increasing to 20 to 25 knots.

* WAVES/SEAS...Building to 3 feet nearshore to 6 to 8 feet well
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
5 follow-up statements
762 
WHUS74 KMOB 241624 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1024 AM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

.Winds and seas will increase tonight in the wake of a cold
front. Strong northerly flow and high seas will continue into
Monday morning.

GMZ630>632-650-655-670-675-250100-
/O.CON.KMOB.SC.Y.0061.171225T0000Z-171225T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1024 AM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST MONDAY...

* WINDS...Northerly winds increasing to 20 to 25 knots.

* WAVES/SEAS...Building to 3 feet nearshore to 6 to 8 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
089 
WHUS74 KMOB 250057
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
657 PM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

.Winds and seas will increase tonight in the wake of a cold
front. Strong northerly flow and high seas will continue into
Monday morning.

GMZ630>632-650-655-670-675-250900-
/O.CON.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
657 PM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WINDS...Northerly winds increasing to 20 to 25 knots.

* WAVES/SEAS...Building to 3 feet nearshore to 6 to 8 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
590 
WHUS74 KMOB 250832
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
232 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

.Strong northerly flow and high seas will continue into Monday 
morning.

GMZ630>632-650-655-670-675-251800-
/O.CON.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
232 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...Northerly winds 20 to 25 knots.

* WAVES/SEAS...3 feet nearshore to 6 to 8 feet well offshore.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
387 
WHUS74 KMOB 251547 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
947 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS
FROM 20 TO 60 NM OUT UNTIL NOON CST TODAY...

.A moderate to strong northerly flow will continue through midday
then slowly diminish through tonight. 

GMZ630>632-650-655-251700-
/O.CAN.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
947 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

Small craft should exercise caution this morning. 

$$

GMZ670-675-251800-
/O.CON.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
947 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...Northerly winds 20 to 25 knots.

* WAVES/SEAS...Seas 5 to 7 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
336 
WHUS74 KMOB 251753 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1153 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ670-675-251900-
/O.CAN.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1153 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

A moderate to strong northerly flow will continue through midday 
then slowly diminish through tonight. Small craft should exercise 
caution over the near shore waters through mid afternoon and well 
offshore through tonight. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 11:39 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 23, 11:39 PM CST, 3 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1139 PM CST Sat Dec 23 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...Ceilings will lower overnight in the wake of a
cold front moving south of the gulf coast, reaching the IFR to
LIFR categories (400 to 600 feet) by 24.08z. MVFR visibilities
(~4SM) are also expected late tonight into Sunday morning.
Visibilities in fog and low status will improve through mid Sunday
morning, with skies clearing quickly from west to east through
late morning. North-northwest winds near 10 knots will diminishing
to near 5 knots late, then increase from the northwest at 8 to 12
knots by late Sunday morning. /22

&&

.PREV DISCUSSION... /issued 335 PM CST Sat Dec 23 2017/

NEAR TERM /Now Through Sunday/...A line of deeper moisture
with light rainshowers embedded continues to move east across
eastern sections of the forecast area this afternoon progged to
shift east of the forecast area later this evening as a cold front
moves south and east of the area late this afternoon through early
tonight. With some residual moisture in the wake of the front some
very light rain or drizzle may proceed the front through mid to late
evening, also. With winds shifting mostly north and building
somewhat combined with drier air moving in behind the front by late
this evening have opted to keep any significant fog out of the
forecast tonight though we could see some isolated pockets of light
fog this evening with mostly low status through much of tonight and
during the early daylight hours on Sun. By Sun afternoon expect
mostly sunny conditions with a moderate west to northwest wind near
the surface. Aloft main upper trof will continue over much the
eastern conus through Sun afternoon with another embedded short wave
moving from the central plains to the Tennessee/Ohio River valleys
late this evening through Sun afternoon, with little to no affect
further southward along the northern gulf coast through Sun
afternoon. Temperatures will return to near or slightly below
seasonal levels tonight then slightly above seasonal levels on Sun.
32/ee

SHORT TERM /Sunday night Through Tuesday night/...A powerful
shortwave advances across the eastern states Sunday night while an
otherwise rather large and broad upper trof pattern persists
over the CONUS through the period. Dry and cool temperatures
follow through Monday night as a surface-850 mb ridge over the
southern Plains builds into the region, with a freeze expected
for inland areas Monday night. The surface-850 mb ridge over the
southeastern states weakens while shifting off into the western
Atlantic through Tuesday night while a large surface ridge builds
from the northern Plains into the Great Lakes region. This
transition results in a weak overrunning flow pattern setting up
over the forecast area while deep layer moisture gradually
improves. Model soundings show sufficient moistening in the
850-700 mb layer coincident with the modest overrunning flow to
support a return of pops Tuesday night while Tuesday will be
mostly dry. /29

LONG TERM /Wednesday Through Saturday/...A series of shortwaves
move across the region each day through Friday while the large and
broad upper trof pattern which has existed over most of the CONUS
shifts mostly into the eastern states. In response to this series
of shortwaves, there looks to be the development of a modest and
poorly defined inverted trof near coastal Texas/Louisiana
Wednesday morning which shifts into the north central Gulf coast
region for Thursday into Friday. This feature will sufficiently
enhance isentropic lift to support scattered to numerous patches
of light rain on Wednesday, with the best coverage over the
western portion of the area, then scattered patches of light rain
follow for Thursday with decreasing coverage expected on Friday.
Dry conditions are expected on Saturday as the continuing slow
eastward progression of the upper trof and an end to the series of
shortwaves results in the dissipation of the weak inverted
surface trof and a ridge of dry surface high pressure building
into the region. /29

MARINE...Expect a moderate west to northwest flow this afternoon
shifting northwest to north tonight, followed by a moderate west to
northwest flow during the day on Sun. Expect a moderate to strong
northwest to northerly wind flow Sun night through early Mon then
shifting northeast and diminishing during the day. A moderate
northeast flow will then persist through much of the week with low
clouds along with isolated to scattered areas of light rain
throughout much of the week. Due to the persistent flow from the
northeast the threat for widespread fog will remain low through the
forecast period. Exercise caution levels will be likely Sun night
into early Mon for most of the marine area as a deeper layer of cold
air shifts south across the northern gulf waters Sun night. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 23, 4:33 AM CST, 22 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
433 AM CST Sat Dec 23 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
433 AM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Patchy dense fog is possible early this morning near the coast.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Friday.

GMZ630>636-650-655-670-675-241045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
433 AM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Areas of dense fog over the near shore Gulf waters and bays and
sounds will create hazardous conditions for marine navigation
through mid morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strengthening winds and building seas could create hazardous
boating conditions for small craft Sunday through Monday night. A
Small Craft Advisory may be required for portions of the marine
area by the end of the weekend.

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.